Alert archive / Georgia / Flash Flood Warnings in 1998
Flash Flood Warning 50, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 18, 1998, 5:33 PM EDT for Glynn County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1998, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 18, 1998, 8:35 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Glynn County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 182135 FFWJAX GAC127-190035- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 533 PM EDT SAT JUL 18 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... GLYNN COUNTY COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 835 PM EDT * AT 532 PM EDT DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER ST SIMONS AND JEKYLL ISLAND MOVING VERY SLOWLY SOUTHEAST. RAINFALL TOTALS OF 2 TO 3 INCHES PER HOUR WILL CAUSE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MOHLIN/PETERSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:15 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 18, 3:15 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT SAT JUL 18 1998 PLENTY OF ACTIVITY ON RADAR AT THIS TIME...MOST SHOULD BE GONE BY 00 TO 02Z. STILL COULD SEE SOME CONVECTION LATE NIGHT OVER SW-W SECTIONS OF FL FA WITH WSW FLOW OFF GULF. WEVE HAD IT THE PAST 4 NITES. RIDGE FROM ATLANTIC TO BUILD IN BY 36 TO 48 HRS SO SHOULD FINALLY SEE WX GO BACK TO MORE TYPICAL PATTERN...WITH SEA BREEZE MERGERS AND ACTIVITY MAINLY AFTRN/EVE TSTMS. MOHLIN
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:04 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 31 min |
| Jul 18, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 18 min |
Nearby
Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.